Amoxicillin Rashes: are You Reacting to Your Antibiotic

Children even a few months old as well as adults can get an amoxicillin rash. This may not be detected right away as the underlying cause since it can occur several days into the antibiotic and not initially.  It can also be confusing if you recently changed soaps, detergents or ate foods you don’t normally eat as allergic skin reactions can occur due to these reasons and not just from a drug allergy pimple rash.

If you are noticing any respiratory problems you should call your physician immediately and they may advise you to go to the emergency room. This is to be sure your throat won’t become constricted. A rash hives reaction means you should stay away from penicillin as well in the future as these are in same family. Don’t feel you have to avoid antibiotics totally as there are different classes of antibiotics that you will qualify for.

For relief of the itchiness of yours skin rash, take an oatmeal bath. This is important for your child’s comfort if they have a rash as scratching the skin can result in a bacterial infection. This creates a cycle where you may need an antibiotic to treat a bacterial infection. Benadryl or another anti-itch pill is helpful for relieving the itch during sleep so you can have a good night’s rest. This will help the body’s immune system strengthen. If you are only getting a few hours sleep a night you’ll have a weak system and increased stress as well. An amoxicllin rash means you need to discontinue the medication, but call your doctor to find out what should be substituted.

Even if you’ve taken amoxicillin in the past, it doesn’t mean you won’t get a rash now. Allergic reactions and drug rashes can occur despite success in past with a medication.